From Baytown, Texas, USA:
I am a 55 year old Chinese woman who has been taking Glucophage [metformin] and Amaryl [glimepiride] for three months, my fasting blood sugars are 125-140 mg/dl [6.9-7.8 mmol/L], I am still losing weight, and now weigh 103 pounds. I walk for a minimum of 30 minutes a day, but I am having pain in my legs and some numbness in my feet. Should I be during something else as my pain persists and my sugar levels are not going down? Is there a medicine which could help me more?
Several issues come to mind. Your sugars are not terribly high. Do these numbers represent glucose values throughout the day? If they do, I would suggest that additional issues are playing a role. First, if you have adapted a new diet, are you eating enough calories to maintain your weight or are you losing because of decreased intake?
Second, the numbness could be from neuropathy It does get better when sugars are less than 150 mg/dl [8.3 mmol/L]. Is there another cause? Should you be using another medication which decreases discomfort from the neuropathy?
I would use this as an introduction to speak with your physician more about the issues you raise. It would also be good for you to see a dietitian to review your food intake, especially in light of persistent weight loss.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.